MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Use of Device Problem (1670); Activation Problem (4042)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned to the manufacturing facility for evaluation.Based from the results of our investigation, the root cause of the complaint could not be identified.The condition of the actual sample was not confirmed since it was not returned for evaluation.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath activation and deactivation were all passed.In addition, the safety sheath was successfully activated without any difficulty or cannula bending during simulation.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.(b)(4).
 
Event or Problem Description
The user facility reported that a staff member was engaging the safety feature and instead of covering the needle, the safety cover bent the needle and stuck the employee.Additional information was received (b)(6) 2019: the md was doing an aspiration and used his thumb to engage the safety device.The syringe was in his hand.Instead of locking the needle, needle bent and pierced his index finger.Needle was not bent prior to activation.Procedure was completed successfully.The wound was washed, and presented to the employee health for monitoring.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key9568802
Report Number3003902955-2019-00059
Device Sequence Number374592
Product Code MEG
UDI-Device Identifier30612479178497
UDI-Public30612479178497
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue Number102-N18105S
Device Lot Number180622B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1